muscle weakness side effect of Eliquis?

Posted by andora @andora, Aug 17 3:45pm

Taking Eliquis (E.) for almost 5 months after surgery which gave me blood clots. Told I would need E. for about 6 mos. Was in Rehab and used walker when I got home. Was getting stronger and in last two months or so have gotten worse. Thought I over did it after not using walker as much, but keep gettting worse. Muscles in groin hurt I can't turn over in bed easily anymore. Have to sort of fall down on toilet seat 'cause no muscle strength to sit down easily. Called hemotologist and she said to also call primary doctor. Hemo doc will also call pharmacist since I told her I think it's the E. Have also lost a lot off hair but that has slowed down. Am going to ask to switch to another blood thinner. It seems this is a rare but seious side effect. Anyone else have these problems?

Interested in more discussions like this? Go to the Bones, Joints & Muscles group.

Hi @andora and welcome to Mayo Clinic Connect. On the Mayo Clinic website it gives some very helpful information about the side effects of the medication. "Tell your doctor right away if you have tingling, numbness, or muscle weakness, especially in your legs and feet. Do not take other medicines unless they have been discussed with your doctor." — Apixaban (Oral Route) Side Effects – Mayo Clinic: https://www.mayoclinic.org/drugs-supplements/apixaban-oral-route/side-effects/drg-20060729

I am glad to hear that you are advocating for yourself because no one knows your body better than you.

If I may ask, what surgery did you have?

REPLY
Please sign in or register to post a reply.
  Request Appointment